Got a Medical Question? Ask a Doctor Online!
I am Dr. P. Jyoti, MD. I promise to use my full experience and knowledge to provide answers specific to your question. Feel free to ask me anything.
hello would you like to chat on this?
are you having any symptoms now?
No symptoms yet
excuse me for a minute, I'll be back in one minute
the maximum dose for prozac is 80 mg/day
so you have exceeded the maximum dose in fact
but still you are not in any grave danger as this dose would not really put you to grave risk
What should I do?
you should not have any problems even with this dose specially since you took it after 10 houts
a wait and watch policy would be sufficient for this
do you live alone?
Should I start with my regular dosage of60 mg tomorrow at my regular time? I don't live alone.
ok, its good that you do not live alone
in that case you must inform your family members that you have been exposed to this slight overdose so that they are also aware
the symptoms to watch out for are:
and most importantly,
be aware of these symptoms and also make your family members aware of this
not that you are expected to develop them but you should be aware
any signs of any uncomfortableness and you should report to the ER
If I get any of these symptoms what should I do?
you can also discuss on the poison hotline
but generally with these precautions and awareness you can follow a wait and watch policy at home
remember that you have to give a positive rating at the end of the conversation so that i get credit for the time and care taken with you. It is the row of faces below - click on a happy face to give a good rating
also for tomorrow, you should not take tomorrow's dose, you must skip it
begin with the normal dose the day after tomorrow
When would these syptoms occur if at all?
actually they occur at much higher doses
and when the overdose is taken altogether
they would occur within 1 to 3 hours
but can occur in upto 6-8 hours
If the synptoms do occur what should I do?
you will have to go to the ER immediately
so do make some arrangements
but like i said, with your level of exposure it is not at all likely that you will develop these overdose symptoms
Ok. Thanks for your help. It put my mind at ease
glad to help
take care - do watch out for the symptoms